Ask a Pharmacist Expert Forum
Niacin for eyes
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Niacin for eyes

I have been placed on Niacor to raise my HDLs (both HDL and LDH are very low).  I had an eye injury to left eye and now can only see dim light, no images.  Since taking Niacor I have started seeing color (traffic lights for instance) and both eyes seem to have a greater sensitivity to light.  I have glaucoma which I have had under control for 15 years.  Could the Niacor have any impact on my vision?
Age
:  
77
Sex
:  
Male
Weight
:  
165
639831_tn?1223066680
It's unlikely that Niacor is improving your vision. In fact, Niacin is reported to cause blurred vision and macular edema (swelling around the retina) that impairs vision.
3 Comments
Blank
Avatar_n_tn
Thank you for your quick response to my question.  Since my damaged left eye globe was dislodged from the eye socket, could swelling around the retina in some way create a condition condusive to permitting more light in?
Blank
639831_tn?1223066680
That's difficult to say, your question is best directed to your opthamologist.  Good luck!
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank